Hail, Hettinger
- When
- September 2, 11:30 AM CST
- Where
- Hettinger County, 12 mi E of Mott
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.383, -102.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Sep 2, 2:30 AM CST, 9 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT FRI SEP 2 2005 .SHORT TERM...THROUGH SUNDAY NIGHT MID LEVEL RIDGE BUILDS THROUGH THE FORECAST AREA TODAY AND AMPLIFIES THROUGH SATURDAY. EXITING SURFACE HIGH AND BUILDING LEE SIDE TROF RESULT IN A DEVELOPING SOUTHEAST FLOW...AND THE TYPICAL SUSTAINED 10 GUSTING TO 20 MPH WIND WITH IT. BEST MOISTURE RETURN IS LIMITED TO SOUTH DAKOTA AND THE SOUTHERN BORDER COUNTIES OF NORTH DAKOTA. HIGHER CHANCES OF STORMS WILL BE IN SOUTH DAKOTA...WITH THE CHANCES NORTH OF INTERSTATE 94 EVEN BELOW THE NEED TO MENTION IN THE WORDED FORECAST. PATTERN BECOMES MORE CONDUCIVE TO STORM DEVELOPMENT LATER SUNDAY AS MID LEVEL RIDGE SHIFTS EAST ALLOWING MORE OF A SOUTHWEST FLOW AT THAT LEVEL. SURFACE TROF PUSHES INTO NORTH DAKOTA AND MOISTURE POOLS AHEAD OF IT DESTABILIZING THE ATMOSPHERE. AVAILABLE CONVECTIVE AVAILABLE POTENTIAL ENERGY (CAPE) WILL BE TAPPED. TEMPERATURES CONTINUE ON A WARMING TREND THE NEXT FEW DAYS PEAKING PRE FRONTAL AT WILLISTON ON SATURDAY...BISMARCK-JAMESTOWN SUNDAY. HIGHS COULD REACH INTO THE MID 90S. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT... FEW CHANGES TO THE LONG TERM PERIOD TODAY. SOUTHWEST UPPER FLOW THROUGH EARLY TUESDAY WITH UPPER TROUGH TO OUR NORTH. WILL KEEP PREVIOUS POPS FOR MONDAY AND MONDAY NIGHT. NORTHWEST FLOW TAKES OVER ON TUESDAY AS UPPER TROUGH PASSES TO OUR NORTH. THIS SHOULD DRY THING OUT AND COOL THINGS DOWN TUESDAY AND WEDNESDAY AS COOL SURFACE HIGH PRESSURE BUILDS OVER THE AREA. GFS HAS BEEN INCONSISTENT IN THE LATTER PORTIONS OF THE EXTENDED PERIOD AND NOW ADVERTISES A MUCH WETTER SOLUTION LATE WEDNESDAY AND THURSDAY WITH THE APPROACH OF ANOTHER UPPER TROUGH. DGEX HINTS AT THIS AS WELL. HOWEVER THE ECMWF IS MUCH FLATTER WITH THE UPPER FLOW ACROSS SOUTHERN CANADA WHICH IS CLOSER TO THE NCEP ENSEMBLE MEAN...AND THE FAVORED SOLUTION BY HPC. THEREFORE...THE CONSENSUS WITH SURROUNDING OFFICES WAS TO HOLD OFF ON INTRODUCING PRECIPITATION CHANCES FOR THURSDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JPM/TWH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CDT FRI SEP 2 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 448 AM CDT FRI SEP 2 2005 /348 AM MDT FRI SEP 2 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JP MARTIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1031 AM CDT FRI SEP 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 15 S NEW LEIPZIG 46.16N 101.95W
09/02/2005 0.75 INCH GRANT ND CO-OP OBSERVER
&&
HWETZELThe Bismarck radar (KBIS), 109 km away, was scanning. The volume nearest the first event began at 17:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471685.